Alert archive / Georgia / Frost Advisories in 2009
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 5, 2009, 3:23 PM EST for 28 counties in Georgia. It took effect at Nov 6, 2009, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2009, 3:23 PM EST (20:23 UTC)
- In effect from
- Nov 6, 2009, 1:00 AM EST
- Expired
- Nov 6, 2009, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 28 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 052023 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EST THU NOV 5 2009 GAZ001>009-011>016-019>021-030-060430- /O.NEW.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 323 PM EST THU NOV 5 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY FOR AREAS NORTH OF A LINE FROM CEDARTOWN TO CANTON TO CLEVELAND... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY. HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS EARLY FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DIP INTO THE LOW TO MID 30S ACROSS NORTH GEORGIA...WITH THE LOWEST TEMPERATURES NEARING FREEZING ESPECIALLY IN THE MOUNTAINS. AREAS OF FROST CAN BE EXPECTED THROUGH 8 AM FRIDAY EST GENERALLY NORTH OF A LINE FROM CEDARTOWN...TO CANTON...TO CLEVELAND. PATCHY FROST ALSO POSSIBLE IN AREAS GENERALLY NORTH OF A LINE FROM LA GRANGE...TO COVINGTON...TO ATHENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS72 KFFC 060011 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EST THU NOV 5 2009 GAZ031-041>044-052>054-066-061300- /O.EXA.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/ PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA- FAYETTE-TROUP- INCLUDING THE CITIES OF...CARROLLTON...DOUGLASVILLE... EAST POINT...NEWNAN...PEACHTREE CITY 711 PM EST THU NOV 5 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... CANADIAN HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS EARLY FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITHIN THE ADVISORY AREA. FROST WILL LIKELY DEVELOP IN SHELTERED...RURAL AREAS...AS WELL AS MOUNTAIN VALLEYS. A FEW OF THESE SAME AREAS MAY DIP AS LOW AS THE FREEZING MARK EARLY FRIDAY...BUT A WIDESPREAD FREEZE IS NOT EXPECTED TONIGHT. A FEW LOCATIONS THAT CAN EXPECT FROST TONIGHT INCLUDE PEACHTREE CITY...LA GRANGE...ROME...CANTON...ELLIJAY...AND BLAIRSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ001>009-011>016-019>021-030-061300- /O.CON.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 711 PM EST THU NOV 5 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY. CANADIAN HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS EARLY FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITHIN THE ADVISORY AREA. FROST WILL LIKELY DEVELOP IN SHELTERED...RURAL AREAS...AS WELL AS MOUNTAIN VALLEYS. A FEW OF THESE SAME AREAS MAY DIP AS LOW AS THE FREEZING MARK EARLY FRIDAY...BUT A WIDESPREAD FREEZE IS NOT EXPECTED TONIGHT. A FEW LOCATIONS THAT CAN EXPECT FROST TONIGHT INCLUDE PEACHTREE CITY...LA GRANGE...ROME...CANTON...ELLIJAY...AND BLAIRSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 5, 5:00 AM EST, 10 hours 23 minutes earlier.
Area forecast discussion, Nov 5, 5:00 AM EST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST THU NOV 5 2009 .SHORT TERM /TODAY THROUGH SATURDAY/... THE CENTER OF A LARGE HIGH PRESSURE AREA MOVING EAST FROM MISSOURI THIS MORNING WILL CROSS THE SOUTHERN APPALACHIANS FRIDAY BEFORE REACHING THE MID ATLANTIC COAST BY SATURDAY. THIS HIGH WILL REMAIN THE DOMINANT WEATHER FEATURE LOCALLY...KEEPING SKIES CLEAR THROUGH SATURDAY. THE MAIN FORECAST CHALLENGE THROUGH THIS PERIOD WILL BE POTENTIAL FOR LATE NIGHT/EARLY MORNING FROST/FREEZE. COLDEST TEMPERATURES EXPECTED IN CLOSEST PROXIMITY TO THE HIGH CENTER IN THE NORTH TONIGHT/FRIDAY MORNING AND IN PORTIONS OF NORTHEAST AND EAST CENTRAL GEORGIA SATURDAY MORNING. TEMPS RECOVER FRIDAY NIGHT IN THE WEST WITH LOW LEVEL WARM ADVECTION DEVELOPING LATE. 850 MB TEMPERATURES BOTTOM OUT BETWEEN 7-10 DEG C FRIDAY MORNING WILL REBOUND TO NEAR 13 DEG C BY SATURDAY AFTERNOON. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A WARMER UPPER LEVEL HIGH CURRENTLY OVER TEXAS WILL REACH GA/FL BY SUNDAY AS THE SURFACE RIDGE AXIS REMAINS ANCHORED ACROSS GA AND THE CAROLINAS. THE GLOBAL MODELS/ENSEMBLES ARE IN VERY GOOD AGREEMENT THROUGH THIS TIME. HOWEVER...MODEL SOLUTIONS DIVERGE RAPIDLY FROM MONDAY ON....AS THEY ATTEMPT TO DEAL WITH WHAT IS NOW TROPICAL STORM IDA NEAR THE NICARAGUA COAST AS WELL AS AN APPROACHING UPPER TROUGH. THE OFFICIAL NHC FORECAST AND MODEL GUIDANCE KEEP IDA MOVING SLOWLY NORTH AND INLAND OVER CENTRAL AMERICA FOR THE NEXT FEW DAYS BEFORE HEADING BACK OVER THE WESTERN CARIBBEAN THIS WEEKEND. KEPT PRECIP CHANCES IN THE FORECAST MONDAY THROUGH WEDNESDAY BASED ON MODEL INDICATIONS OF INCREASING MOISTURE AND SEVERAL SOUTHWEST FLOW SHORTWAVES PASSING THROUGH. THE POSSIBLE TROPICAL SYSTEM IN THE GULF COULD LIMIT OUR AVAILABLE MOISTURE MORE THAN MODELS ARE CURRENTLY SUGGESTING... DEPENDING ON ITS EVENTUAL TRACK. THUS...UNDERCUT MOS GUIDANCE POPS JUST A TAD. TEMPERATURES ABOVE NORMAL ON SUNDAY SHOULD BE CLOSER TO CLIMATOLOGICAL AVERAGES EARLY NEXT WEEK WITH INCREASED CLOUD COVER. RRH && .AVIATION...UPDATE... NO CLOUD OR VSBY CONCERNS TODAY. SURFACE WINDS INCREASING NW 10-15 G20-25 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 39 67 37 70 / 0 0 0 0 0 ATLANTA 68 40 67 43 69 / 0 0 0 0 0 BLAIRSVILLE 61 33 63 33 66 / 0 0 0 0 0 CARTERSVILLE 66 34 65 35 69 / 0 0 0 0 0 COLUMBUS 72 41 70 43 72 / 0 0 0 0 0 GAINESVILLE 67 39 65 41 67 / 0 0 0 0 0 MACON 74 37 70 37 72 / 0 0 0 0 0 ROME 67 34 68 37 71 / 0 0 0 0 0 PEACHTREE CITY 69 33 68 33 70 / 0 0 0 0 0 VIDALIA 75 37 68 36 72 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 5, 5:00 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST THU NOV 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST THU NOV 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... DRY HIGH PRESSURE WILL MOVE TO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
Nearby
Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.